Alert archive / Florida / Red Flag Warnings in 2007
Red Flag Warning 41, NWS Jacksonville, FL
NWS Jacksonville, FL issued this red flag warning at Mar 28, 2007, 3:38 AM EDT for Baker County, Suwannee County, Florida. It took effect at Mar 28, 2007, 1:00 PM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 28, 2007, 3:38 AM EDT (07:38 UTC)
- In effect from
- Mar 28, 2007, 1:00 PM EDT
- Expired
- Mar 28, 2007, 6:00 PM EDT
- In force
- 5 hr
- Issued by
- NWS Jacksonville, FL
Counties Baker County, FL, Suwannee County, FL
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 7.6 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -398 J/kg
- Mixed-layer LCL
- 1534 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KJAX 280738 RFWJAX RED FLAG WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 338 AM EDT WED MAR 28 2007 FLZ020>023-281945- /O.NEW.KJAX.FW.W.0041.070328T1700Z-070328T2200Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER- 338 AM EDT WED MAR 28 2007 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM EDT THIS AFTERNOON FOR THE OSCEOLA NATIONAL FOREST AND SUWANNEE VALLEY DUE TO LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 6 PM EDT THIS AFTERNOON. WARM AND DRY CONDITIONS WILL ALLOW THE RELATIVE HUMIDITY TO DROP BELOW 35 PERCENT FOR FOUR HOURS OR MORE THIS AFTERNOON. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ MKT
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Mar 28, 3:29 AM EDT, 9 minutes earlier.
Area forecast discussion, Mar 28, 3:29 AM EDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
329 AM EDT WED MAR 28 2007
.SHORT TERM...SUBTROPICAL HIGH OVER THE CENTRAL GULF OF MEXICO IS
RIDGING NORTHEAST ACROSS THE SOUTHEAST STATES. AT THE SURFACE...
HIGH PRESSURE OVER THE WESTERN ATLANTIC IS ALSO RIDGING ACROSS
THE LOCAL AREA. SATELLITE IMAGERY IS SHOWING ONLY A SMATTERING OF
CLOUDS ACROSS THE AREA...AND DOPPLER RADARS SHOW DRY CONDITIONS.
TEMPS AT 2 AM RANGED FROM MID 50S ACROSS THE INTERIOR TO MID 60S
ALONG THE COAST. PATCHES OF FOG ARE BEGINNING TO FORM IN RESPONSE
TO WEAK BOUNDARY LAYER WINDS...GENERALLY CLEAR SKIES AND ELEVATED
DEWPOINTS.
FOG DEVELOPMENT WILL LIKELY INCREASE THE REMAINDER OF TONIGHT WITH
LOCALIZED DENSE FOG REDUCING THE VISIBILITY TO A HALF MILE OR
LESS. OTHERWISE...PARTLY TO MOSTLY SUNNY SKIES WILL CONTINUE TO
DOMINATE WITH ANOTHER DRY AND WARM DAY WITH AFTERNOON HIGHS
RANGING FROM MID/UPPER 70S ALONG THE COAST TO MID/UPPER 80S ACROSS
THE INTERIOR.
THURSDAY...STRONG OMEGA-BLOCK PATTERN WILL ENSUE AS VIGOROUS LOW
ADVANCES EAST OVER THE INTER-MOUNTAIN REGION WHILE SERIES OF
SHORTWAVE TROUGHS DIVE SOUTH OVER THE NEW ENGLAND STATES. THIS WILL
AMPLIFY THE RIDGE SANDWICHED BETWEEN THESE FEATURES...WITH STRONG
NORTHERLY FLOW ALOFT OVER THE EASTERN UNITED STATES FORCING A RATHER
STRONG HIGH PRESSURE SYSTEM DOWN FROM CANADA. ANOTHER DRY AND WARM
DAY IS FORECAST FOR JAX CWA.
THURSDAY NIGHT AND FRIDAY...POLAR HIGH WILL WEAKEN AS IT NEARS THE
NORTHERN MID-ATLANTIC STATES...AND WILL PHASE WILL OLD SURFACE HIGH
OVER THE LOCAL AREA TO BRING A BACK-DOOR COLD FRONT INTO THE AREA.
WILL CONTINUE TO OMIT POPS WITH EXCEPTION OF NORTH FLORIDA COASTAL
COUNTIES ON FRIDAY WHERE A CONVERGING NORTHEAST FLOW MAY BRING A FEW
COASTAL SHOWERS INLAND.
.LONG TERM...DRY AND WARM CONDITIONS WILL LINGER INTO SATURDAY AS
DEEP LAYER RIDGE WILL POSITION OVER THE REGION. PATTERN WILL UNDERGO
CHANGES SATURDAY NIGHT WITH MEAN LAYER RIDGE WEAKENING WHILE SLOWLY
TRANSITIONING OFFSHORE...WHILE UPSTREAM DISTURBANCE AND ATTENDANT
COLD FRONT MIGRATE EAST ACROSS THE CENTRAL PLAINS. WILL MAINTAIN
LOW-END POPS FOR SUNDAY AS WEAKENING SOUTHERN EXTENSION OF THIS
DISTURBANCE MOVES ACROSS THE LOCAL AREA...WITH MOISTURE AND OVERALL
DYNAMICS RATHER MEAGER. LATEST EXTENDED GUIDANCE SUGGESTS LOW-END
POPS WILL CONTINUE THROUGH 1ST HALF OF NEXT WEEK...BUT THIS APPEARS
DOUBTFUL AS MEAN LAYER RIDGE WILL LIKELY RE-POSITION ACROSS THE
REGION RESULTING IN WARM AND STABLE CONDITIONS.
&&
.AVIATION...MVFR VISIBILITY EXPECTED AFTER 09Z AND BRIEFLY MAY
LOWER TO IFR AS HAS OCCURRED AT CRG RECENTLY. VFR EXPECTED FROM
NLT 14Z UNTIL AFTER MIDNIGHT.
&&
.MARINE...SEAS ARE RUNNING 4 TO 7 FT AT FL BUOYS AND WILL KEEP SCA
GOING ACROSS FL OFFSHORE WATERS FOR SEAS. WINDS ARE LESS THAN 15
KT. EXPECT SEAS TO DIMINISH LATER THIS AFTN OR BY EVNG...THEN BY
THURS NIGHT PRESSURE GRADIENT INCREASES AS HIGH PRES WEDGES ALONG
E COAST AND BACK DOOR FRONT DRIFTS INTO CAROLINAS. EXPECT RETURN
OF SCA CONDITIONS BY FRIDAY.
&&
.FIRE WEATHER...RED FLAG CONDITIONS ARE EXPECTED THIS AFTN FOR 4
HRS OR MORE OVER THE OSCEOLA NF AND WWD INTO LAKE CITY AND LIVE
OAK. RH VALUES WILL DROP AGAIN THURSDAY FOR ONLY A COUPLE HOURS IN
THIS REGION AND WILL NOT ISSUE A WATCH ATTM.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 86 56 85 57 / 0 0 0 10
SSI 78 59 76 59 / 0 0 10 10
JAX 82 56 81 57 / 0 0 0 10
SGJ 77 60 77 61 / 0 0 10 10
GNV 84 55 85 57 / 0 0 0 10
OCF 84 55 85 57 / 0 0 0 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 1 PM TO 6 PM EDT THIS AFTERNOON FOR BAKER-
COLUMBIA-HAMILTON-SUWANNEE.
GA...NONE.
AM...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 PM EDT THIS
AFTERNOON FOR FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO
60 NM OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60
NM OFFSHORE.
&&
ZAPPE/TRABERTHazardous weather outlook, Mar 27, 9:55 PM EDT, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 955 PM EDT TUE MAR 27 2007 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-281000- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 955 PM EDT TUE MAR 27 2007 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TONIGHT... ...AREAS OF DENSE FOG TONIGHT... AREAS OF FOG WILL DEVELOP LATE TONIGHT WITH DENSE FOG FORMING EARLY TOMORROW MORNING. THIS DENSE FOG WILL REDUCE THE VISIBILITY TO BETWEEN ONE-QUARTER AND THREE-QUARTERS OF A MILE AT MANY INLAND LOCATIONS. SUDDEN CHANGES IN VISIBILITY ARE POSSIBLE...AND MOTORISTS AND MARINERS SHOULD REMAIN ALERT FOR THIS POSSIBILITY. THE FOG WILL LIKELY BE THICKEST NEAR LAKES...PONDS...RIVERS AND LOW SPOTS IN THE ROADWAY. THE FOG SHOULD BEGIN TO LIFT BY 8 AM AND SHOULD BURN OFF IN MOST LOCATIONS BY 9 AM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... ...A MODERATE RISK OF RIP CURRENTS WILL CONTINUE THROUGH MUCH OF THE WEEK... A PERSISTENT EAST FLOW WILL CONTINUE THE THREAT OF STRONGER THAN NORMAL RIP CURRENTS AT AREA BEACHES THROUGH MOST OF THE WEEK. REFER TO THE SURF ZONE FORECAST FOR MORE DETAILS. PATCHY DENSE FOG WILL BE POSSIBLE DURING THE LATE NIGHT AND EARLY MORNING HOURS FOR MOST OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. ENYEDI/DEESE
Nearby
Red Flag Warnings in Florida, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.